Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Suffering from severe itchy vagina. Could it be due to high protein found in urine?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
I am suffering from severe itchy vagina.
I have a Hysterectomy 7years ago, but still have one ovarian.
I am in my menopause. (51 years old)
Sorry I battle a bit with the English as I am from South Africa.
My GP tested XXX levels of Protein in my urine and insulin intolerance.
I visited a Urologist who did further tests and confirm no urine infections.
Between all the doctor visits they gave me 3 series of fungal treatment and 2 series of antibiotics:
Zinnat 500mg Abtibiotika
2 series of Trisporal 100mg
Premarin Cream ,629mg
Gluchophage 500mg for the Insulin intolerance
I cant remember the name of the 3rd Fungal treatment the Urologist gave me. It was just one tablet.
I had a pap smear and everything was perfect two months ago.
I have my whole life a very safe sex life and never suffer from vaginal infections.
I gain 30kg weight the past 10 years and battle with wight loss.
I use just Dove soap to bath and wear just cotton underwear.

Can the high protein in my urine perhaps have an influence on the itchiness of the vagina or what treatment would you recommend?
Posted Fri, 16 Nov 2012 in Vaginal and Uterus Health
Answered by Dr. Das Arindam 4 hours later
Firstly, a severe itchy vagina denotes presence of fungal infection mainly. In a diabetic patient, it is quite common. But other microbial agents may also be involved. But increased protein level in urine may be due to renal injury caused by diabetes - diabetic nephropathy. If the protein level is not very increased, then it may be just the starting of diabetic nephropathy.

So, the high protein level in urine does not influence the itchiness of vagina.

As you are taking the premarin cream which is an estrogen derivative, it predisposes to candid and other microbial infection.
So, overall, there is two predisposing factors - diabetes, and the estrogen cream.

Now, you have to follow the instructions.
1. Take more broad spectrum anti microbial agent like metronidazole.
2. Stop using premarin cream after consulting with your treating doctor.
3. Do a repeat pap smear examination from a more reliable laboratory. Whatever is the cause of infection, pap smear must reflects the cause and nature of infection.
4. Use a per vaginal clotrimazole group of ointment.
5. If itching is severe, you can take antihistaminic drugs like cetrizine.
6. If needed do a culture from vaginal secretion.
7. Consult with your treating doctor for investigations to find any early renal lesion. Do a HBA1c to monitor the blood sugar control.
Consult with your gynaecologist for vaginal examination using speculum, further investigation, and dose adjustment of the abovementioned drugs.

Summary : high protein level does not influence the itchiness. For treatment you have to follow the abovementioned instructions.

Hope this information suffices. Let me know if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor